MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM

XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Model Number 66-345
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned cervical plate showed an implant with worn anodization and surface scratches.Two of the cervical plate screw locking mechanisms were fractured as reported.A functionality assessment was not performed due to the damaged condition of the returned implant, which was discarded per procedure for implants that have been implanted/explanted.A dhr review was performed for the implant complaint lot# and there were no manufacturing anomalies identified.The implant lot met all required specifications prior to being released to distributable inventory.The implant lot has been available for distribution since 5/02/2023.The screw locking mechanisms on the cervical plate are intended to retain the implant screws into patient bone after final placement.If the screw locking mechanisms were somehow fractured, it may be possible for the implant screws to back out of the intended position.It may be possible for the screw locking mechanisms of a cervical plate to fracture if excessive force was present between the implant screw and locking mechanism interface.Excessive force at the interface may be possible if the screw was angled outside of recommendation or not fully seated within the cervical plate.The root cause of this complaint cannot be reliably determined.There have been four other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this product family for similar complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint from a cervical plating system on 9/05/2023.It was reported that during a post-operative checkup for an index procedure in (b)(6) 2023, a system cervical plate was identified as malfunctioned.The complainant stated that the cervical plate locking mechanism failed and broke off so the screws backed out.A revision procedure was performed on (b)(6) 2023 with alternate products without any known patient complications.A return authorization was issued for return of the complaint implant, which was received at the manufacturer for assessment on 9/27/2023.

Brand Name
CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key17961373
Report Number3005031160-2023-00017
Device Sequence Number17463499
Product Code KWQ
UDI-Device Identifier00846468087432
UDI-Public00846468087432
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K211408
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66-345
Device Lot Number435038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown